| Model Number |
N051 |
| Medical Device Problem Code |
Premature Discharge of Battery (1057)
| Health Effect - Clinical Code |
No Code Available (3191)
| Date of Event |
07/11/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The returned implantable device was analyzed and a review of the device memory confirmed that a low voltage alert, code 1003, was recorded.The battery voltage was lower than expected, but still supported full device function.Using historical daily battery voltage measurement data, engineers determined that this device was demonstrating behavior consistent with a high current condition associated with a compromised low voltage capacitor connected to the device's battery.Low voltage capacitors are used in the device's high voltage charging operation in order to facilitate fast charge times.The behavior of these capacitors resulted in a high current drain, which was depleting this device's battery faster than normal.Boston scientific has issued an advisory communication regarding an older subset of cognis/teligen devices that is more susceptible to this anomaly.Specifically, the performance of a low voltage capacitor may be compromised over time, causing an increased current drain that can lead to premature battery depletion.This particular device was not included in the advisory population.(b)(4).
Event or Problem Description
It was reported that this implantable cardioverter defibrillator (icd) reportedly recorded a code 1003 indicative of battery voltage too low for the projected remaining capacity.Data analysis was not performed for this device.The device was explanted.No additional adverse patient effects were reported.The product was returned for analysis.The returned implantable device was analyzed and a review of the device memory confirmed that a low voltage alert, code 1003, was recorded.The battery voltage was lower than expected, but still supported full device function.No other suspicious faults or resets were noted.
Additional Manufacturer Narrative
Field h3 device not eval by mfr code stated "device evaluation anticipated, but not yet begun" when it should be blank as the product analysis was already performed.The returned implantable device was analyzed and a review of the device memory confirmed that a low voltage alert, code 1003, was recorded.The battery voltage was lower than expected, but still supported full device function.Using historical daily battery voltage measurement data, engineers determined that this device was demonstrating behavior consistent with a high current condition associated with a compromised low voltage capacitor connected to the device's battery.Low voltage capacitors are used in the device's high voltage charging operation in order to facilitate fast charge times.The behavior of these capacitors resulted in a high current drain, which was depleting this device's battery faster than normal.Boston scientific has issued an advisory communication regarding an older subset of cognis/teligen devices that is more susceptible to this anomaly.Specifically, the performance of a low voltage capacitor may be compromised over time, causing an increased current drain that can lead to premature battery depletion.This particular device was not included in the advisory population.Patient code 3191 captures the reportable event of surgery.
Event or Problem Description